Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 237, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 21, 2019, 4:22 PM CDT for Oregon County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2019, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 21, 2019, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 189 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3542 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted.
900
WUUS53 KSGF 212122
SVRSGF
MOC149-212215-
/O.NEW.KSGF.SV.W.0237.190621T2122Z-190621T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
422 PM CDT Fri Jun 21 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Oregon County in south central Missouri...
* Until 515 PM CDT.
* At 422 PM CDT, a severe thunderstorm was located 8 miles west of
Alton, or 12 miles north of Thayer, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grand Gulf State Park... Thayer...
Alton... Koshkonong...
Thomasville... Rover...
Myrtle... Wilderness...
Couch... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9167 3683 9165 3689 9127 3688 9122
3683 9122 3682 9111 3650 9113
TIME...MOT...LOC 2122Z 256DEG 26KT 3670 9155
HAIL...1.00IN
WIND...60MPH
$$
Wise2 follow-up statements
739
WWUS53 KSGF 212147
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
447 PM CDT Fri Jun 21 2019
MOC149-212215-
/O.CON.KSGF.SV.W.0237.000000T0000Z-190621T2215Z/
Oregon MO-
447 PM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR OREGON COUNTY...
At 446 PM CDT, a severe thunderstorm was located near Alton, or 18
miles northeast of Thayer, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grand Gulf State Park... Thayer...
Alton... Koshkonong...
Myrtle... Wilderness...
Couch... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9167 3665 9166 3689 9127 3688 9122
3683 9122 3682 9111 3650 9113
TIME...MOT...LOC 2146Z 248DEG 26KT 3672 9132
HAIL...1.00IN
WIND...60MPH
$$
Wise983
WWUS53 KSGF 212215
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
515 PM CDT Fri Jun 21 2019
MOC149-212225-
/O.EXP.KSGF.SV.W.0237.000000T0000Z-190621T2215Z/
Oregon MO-
515 PM CDT Fri Jun 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR OREGON COUNTY HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 3650 9167 3665 9166 3689 9127 3688 9122
3683 9122 3682 9111 3650 9113
TIME...MOT...LOC 2215Z 256DEG 26KT 3677 9107
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:08 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 21, 3:08 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 308 PM CDT Fri Jun 21 2019 .SHORT TERM...(This evening through Saturday) Issued at 308 PM CDT Fri Jun 21 2019 Another somewhat complex forecast scenario for tonight into Saturday. Biggest question/concern is on MCS potential again tonight into Saturday, with the question of where it will track. Current MCS moving through the forecast area will exit the area by early evening, with a continued threat for some severe wind gusts. Once this complex exits it appears the evening will be quiet. For tonight, models are showing slight height rises aloft as frontal boundary extends from south central Kansas into northern Missouri. 18Z SGF special sounding shows quite a cap in place and models suggest these warmer temperatures aloft remain in place across the area through the overnight hours. Majority of CAMS support convection developing along the Iowa/Missouri border and diving southeast. Only the NAMNEST and NMMB being outliers showing MCS activity through the heart of the forecast area, which appears to be a low probability of occurrence. Will keep most areas dry tonight, with probabilities late tonight across portions of central Missouri. It will be a warm and muggy night tonight with lows just in the lower to even mid 70s. Clouds maybe problematic with blow off from today's convection and any overnight convection to our west and north. A continued hot and humid day is in store for Saturday. As it stands now it looks to mainly dry. However, depending on any morning MCS activity across the north and northeast will affect expected high temperatures as well. For now will trends towards the drier and warmer scenario with highs in the upper 80s to lower 90s and heat index values in the mid and upper 90s and perhaps approaching 100. .LONG TERM...(Saturday Night through Friday) Issued at 308 PM CDT Fri Jun 21 2019 For Saturday night southwest upper flow establishes itself over the area with an approaching trough. Convection over Kansas is expected to congeal into an MCS and track into the forecast area Saturday night with heavy rainfall and possible strong to severe thunderstorms as well. The severe threat appears greatest over southeast Kansas and far western Missouri. This pattern remains in place all the way through early Monday with very active weather continuing. Southwest upper flow remains in place as the upper trough approaches the area. The gulf remains wide open, with precipitable water values of 1.5 to 2 inches remaining in place through the entire period. Expect several rounds of showers and thunderstorms into Monday, with heavy rain likely and a renewed threat of flooding and flash flooding. Certainly cannot rule out some severer weather as well during the period. The trough axis looks to finally push east of the area later Monday night, with the summer time ridge across the southern conus expanding northward through the end of the week. As a result, we can expect a dry period along with warm and humid conditions, more reminiscent of summer. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1149 AM CDT Fri Jun 21 2019 MCS currently tracking across the northern portions of the forecast area at this time. Do not believe that the main convective elements will make it into the terminal areas this afternoon but there is a possibility that scattered convection could develop along any outflow boundaries. Winds will remain gusty through the afternoon into the evening and there is a possibility of LLWS overnight. Convective models are hinting at overnight activity but confidence is not high enough to include at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Gaede
Hazardous weather outlook, Jun 21, 3:41 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 341 PM CDT Fri Jun 21 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-222045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 341 PM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... A cluster of thunderstorms will continue tracking across south central Missouri through the mid to late afternoon hours. Damaging straight line winds to 60 mph along with one inch hail will be possible with these storms. There is also the potential for some localized flooding. Heat index values today will be near 100 in a few locations through the late afternoon hours. Southerly wind gusts of 25 to 35 mph can also be expected across western Missouri and southeastern Kansas through the late afternoon hours. Another complex of thunderstorms may clip portions of central Missouri again late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values on Saturday afternoon will be around 100 degrees. Additional showers and storms will again return to the area from Saturday night into Monday. Some strong to severe storms and heavy rainfall will be possible along with at least a limited risk for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Jun 21, 2:53 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
253 PM CDT Fri Jun 21 2019
MOZ092-095-096-103>105-212045-
Douglas MO-Wright MO-Ozark MO-Taney MO-Christian MO-Stone MO-
253 PM CDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR OZARK...DOUGLAS...SOUTHERN
WRIGHT...CHRISTIAN...TANEY AND STONE COUNTIES UNTIL 345 PM CDT...
At 250 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Mountain Grove to near Crane.
Movement was southeast at 40 mph.
Wind gusts 40 to 50 mph will be possible with these storms. Gusty
winds will proceed the parent thunderstorms and some locations may
experience the gusty winds but not receive rain.
Locations impacted include...
Nixa... Ozark...
Branson... Lake Taneycomo...
Table Rock Lake... Bull Shoals Lake...
Table Rock State Park... Norfork Lake...
Hollister... Silver Dollar City...
Ava... Kimberling City...
Forsyth... Clever...
Merriam Woods... Sparta...
Crane... Shell Knob...
Kissee Mills... Billings...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Table Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
south central and southwestern Missouri.
LAT...LON 3652 9357 3709 9359 3709 9296 3708 9290
3707 9290 3707 9269 3709 9268 3708 9225
3706 9224 3705 9209 3650 9214
TIME...MOT...LOC 1950Z 325DEG 36KT 3703 9227 3692 9351
WiseLocal storm report, Jun 21, 2:56 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND GST 6 SSE WILLARD 37.23N 93.38W
06/21/2019 M40 MPH GREENE MO ASOS
ASOS STATION KSGF SPRINGFIELD ASOS.
&&
TEOLocal storm report, Jun 21, 3:05 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND GST 5 SSE WILLARD 37.24N 93.39W
06/21/2019 M40 MPH GREENE MO ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 5
SSE WILLARD TIME. ASOS MEASURED 35KT WINDS.
&&
TEOLocal storm report, Jun 21, 3:13 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL STRAFFORD 37.27N 93.12W
06/21/2019 M1.00 INCH GREENE MO EMERGENCY MNGR
CORRECTS PREVIOUS HAIL REPORT FROM STRAFFORD
FOR TIME. STRAFFORD IS REPORTING HEAVY,
CONSISTENT QUARTER SIZED HAIL. TIME BASED ON
RADAR.
&&
TEOLocal storm report, Jun 21, 4:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG WEST PLAINS 36.73N 91.85W
06/21/2019 HOWELL MO EMERGENCY MNGR
POWER LINES DOWN IN WEST PLAINS. WEST PLAINS
ASOS REPORTED AT 3:19 PM 41 MPH GUST. TIME
ESTIMATED.
&&
TEOSpecial weather statement, Jun 21, 4:07 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
407 PM CDT Fri Jun 21 2019
MOZ082-096>098-105-106-212200-
Douglas MO-Oregon MO-Ozark MO-Howell MO-Shannon MO-Texas MO-
407 PM CDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR OZARK...SOUTHERN SHANNON...
DOUGLAS...HOWELL...SOUTHERN TEXAS AND OREGON COUNTIES UNTIL 500 PM
CDT...
At 406 PM CDT, Doppler radar was tracking scattered strong
thunderstorms moving east at 30 mph across portions of south central
Missouri.
Penny size hail and wind gusts up to 50 mph will be possible with
the strongest storms.
Locations impacted include...
West Plains... Grand Gulf State Park...
Bull Shoals Lake... Norfork Lake...
Ava... Mountain View...
Thayer... Willow Springs...
Winona... Alton...
Gainesville... Birch Tree...
Eminence... Pomona...
Bakersfield... Theodosia...
South Fork... Koshkonong...
Pontiac... Brandsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central and southwestern Missouri.
LAT...LON 3681 9275 3707 9259 3706 9225 3709 9224
3716 9105 3710 9106 3708 9122 3683 9123
3682 9111 3650 9113 3650 9277
TIME...MOT...LOC 2106Z 256DEG 26KT 3688 9175
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:59 AM CDT | River Flood Warning | SGF | Cedar | 41 hr |
| Jun 21, 9:41 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 49 min |
| Jun 21, 11:05 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 55 min |
| Jun 21, 11:23 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 67 min |
| Jun 21, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Hickory, Polk, St. Clair, Vernon | 64 min |
| Jun 21, 12:30 PM CDT | Special Weather Statement | SGF | Benton, Camden, Miller, Morgan | 45 min |
| Jun 21, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair, Vernon | 61 min |
| Jun 21, 1:12 PM CDT | Special Weather Statement | SGF | Camden, Pulaski | 48 min |
| Jun 21, 1:31 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 24 min |
| Jun 21, 1:41 PM CDT | Special Weather Statement | SGF | Christian, Dade, Dallas, Greene, Laclede, Lawrence and 3 more | 64 min |
| Jun 21, 1:43 PM CDT | Special Weather Statement | SGF | Dent, Maries, Phelps, Pulaski | 62 min |
| Jun 21, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 49 min |
| Jun 21, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 25 min |
| Jun 21, 2:24 PM CDT | Special Weather Statement | SGF | Shannon, Texas | 66 min |
| Jun 21, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 67 min |
| Jun 21, 2:53 PM CDT | Special Weather Statement | SGF | Christian, Douglas, Ozark, Stone, Taney | 52 min |
| Jun 21, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 44 min |
| Jun 21, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 39 min |
| Jun 21, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 33 min |
| Jun 21, 4:07 PM CDT | Special Weather Statement | SGF | Douglas, Howell, Oregon, Ozark | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.